MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM BROAD LCP® PLATE 12 HOLES/224MM; PLATE, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 4.5MM BROAD LCP® PLATE 12 HOLES/224MM; PLATE, FIXATION, BONE
Model Number 226.621
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Date of event is unknown; approximately (b)(6) 2018.Additional procodes: hwc, ktt.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Code (b)(4) used to capture required surgical intervention and device removal.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient fell and suffered a displaced comminuted oblique right femoral periprosthetic shaft fracture in (b)(6) 2017.On (b)(6) 2017, patient underwent open reduction internal fixation (orif) and was implanted with one (1) 10 hole synthes large.4.5 lcdcp, five (5) 4.5 cortical screws, five (5) 5.0 locking screws, and three (3) super cables.Surgery was successful, however, patient suffered from a 300 cc blood loss and was transfused with two units of blood.Patient was stable following surgery.On (b)(6) 2018, the plate broke and the patient had surgery to remove the hardware on (b)(6) 2018.Patient was revised to one (1) 12 hole synthes 4.5mm lcp plate, one (1) dbx putty, one (1) 4.5mm cortex screw self-tapping 40mm, one (1) 5.0mm variable angle locking screw/self-tapping 44mm, two (2) 5.0mm variable angle locking screw/self-tapping 32mm screws, four (4) 5.0mm variable angle locking screw/self-tapping 36mm screws, two (2) 5.0mm variable angle locking screw/self-tapping 34mm screw, and one (1) 5.0mm variable angle locking screw/self-tapping 48 mm screw.She received 2units of blood.The surgery was completed successfully.Post-operatively, patient complained of, and was treated for, depression.On approximately (b)(6) 2018, the second plate broke.Patient was revised to non-synthes devices on (b)(6) 2018.Patient lost 1000cc of blood and she was given 4 units of blood.The revision surgery was completed successfully.Patient was also treated post-operatively for depression.Patient has been unable to walk for almost one year and cannot stand or use the restroom without assistance.Concomitant devices: 5.0mm variable angle locking screw (valc)/self-tapping/stardrive/32mm (part: 02.231.232, lot: unknown, quantity: 2); 5.0mm valc/self-tapping/stardrive/34mm (part: 02.231.234, lot: unknown, quantity: 2); 5.0mm valc/self-tapping/stardrive/36mm (part: 02.231.236, lot: unknown, quantity: 4); 5.0mm valc/self-tapping/stardrive/44mm (part: 02.231.244, lot: unknown, quantity: 1); 5.0mm valc/self-tapping/stardrive/48mm (part: 02.231.248, lot: unknown, quantity: 1); 4.5mm cortex screw self-tapping 40mm (part: 214.80, lot: unknown, quantity: 1),; dbx putty/paste 10cc (part: unknown, lot: unknown, quantity: 1); this complaint, (b)(4), captures the breakage of the second plate.(b)(4) captures the breakage of the first plate.This report is for 4.5mm broad lcp® plate 12 holes/224mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: b6, b7.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11: corrected data: g4: awareness date reported on follow up 1 report as (b)(6) 2019 but should have been (b)(6) 2020.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.B5: updated event description h11: corrected data h3, h6: investigation summary product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Updated event description: it was reported that on (b)(6) 2018, the patient underwent a right femur removal of hardware, open reduction intramedullary nail fixation, open reduction internal fixation due to right fracture hardware failure.On (b)(6) 2018, the patient underwent a wide excision of open wound, removal of hardware right femur, revision open reduction internal fixation right femur due to nonunion with hardware failure right femur, open superficial infected wound.On (b)(6) 2018, the patient reported no significant trauma but noticed increased pain and rotation of her foot.Pt presents today w/ an x-ray that shows a fracture the plate below the previous fracture site.Patient is being admitted for surgery in the morning removal of hardware and possible intramedullary nail fixation.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: b6, d6, d7, h6 device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: b6 h3, h6: a photo investigation was completed: visual analysis of the x-rays revealed that the plate had broken at the fifth combi-hole; no other hardware issues are evident.The lot number is not able to be identified from the returned images.The device failure is likely attributed to the referenced infection and the non-union visible in the x-rays.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM BROAD LCP® PLATE 12 HOLES/224MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
ELMIRA
35 airport road
horseheads NY 14845
Manufacturer Contact
kara ditty-bovard
1302 wrights lane east
west chester, PA 19380
6103142063
MDR Report Key7638765
Report Number2939274-2018-52632
Device Sequence Number16619102
Product Code HRS
UDI-Device Identifier10886982159151
UDI-Public(01)10886982159151
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K082807
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 06/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number226.621
Device Catalogue Number226.621
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 06/01/2018
Supplement Date Received by Manufacturer01/29/2019
01/31/2020
02/04/2020
03/22/2023
03/22/2023
Initial Report FDA Received Date06/26/2018
Supplement Report FDA Received Date01/30/2020
02/03/2020
02/04/2020
03/31/2023
04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE DESCRIPTION, THERAPY DATE: (B)(6) 2018.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale
Patient Weight84 KG